Feb 28, 2002
I was diagnosed over a year ago with Chronic Hep C and severe liver damage (thru Liver Biopsy). My genotype is 1a. I was on Interfuron A-2b 3MU/Ribavirin for 4 months, which 3 months later showed no signs of Hep C. When tested 3 months later, it's back. My recent viral load was that of 154000. I just found out my genotype, which is 1a, and am soon starting the new Pegylated Interfuron, which my Doctor said I will have to take for a year. I have been having bad hot & cold sweats constantly, nausea, and tingling feeling throughout my entire body. I have no appetite at all! I even feel as though my mind is slipping. Are these symptoms of the Hep C virus? Also, what are my chances of being cured with this new drug (Pegylated Interfuron) having a genotype of 1a? Thank you in advance.
| Response from Dr. Rodriguez-Torres
The symtoms you describe are non specific,but may be related to your disease,specially if you have advanced disease in the liver biopsy.You are a not a true non responder,as you did respond initially,but you stopped the therapy too early.Genotype 1,is the type that responds worse,but you also have low viral load and that is a good prognostic factor.Your major problem is the status of the liver disease.In patients with advanced liver damage,the best results have been reported with Pegasys/ RBV,of 43%,sustained responders.This is with reports of intention to treat,and the response in patients that actually received the drug is higher than that.Also ,in view of all the symptoms you have before starting therapy,Pegasys/RBV has a safer adverse events profile.This therapy should be available sometime this Summer.The data of efficacy with PegIntron/RBV in genotype 1 is 41% but this results were in non cirrhotics and should be lower in patients with advanced fibrosis or cirrhosis.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.